Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 427, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Nov 24, 2001, 4:24 PM CST for Cherokee County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2001, 4:24 PM CST (22:24 UTC)
- Expired
- Nov 24, 2001, 5:15 PM CST
- In force
- 51 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Cherokee County, AL
The radar
The Northeast Alabama radar (KHTX), 95 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 2:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 2:53 PM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Nov 24, 2:53 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 253 PM CST SAT NOV 24 2001 ACTIVE WEATHER CONTINUES INTO THE EVENING...WITH ATTENTION FOR LATER PERIODS DEFERED UNTIL LATER. WILL UPDATE FORECAST AS SOON AS DUTIES ALLOW. .BHM...NONE.
In the hours before
Special weather statement, Nov 24, 12:29 PM CST, 3 hours 55 minutes before
ALZ001>018-022>026-030>035-039-242100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 1229 PM CST SAT NOV 24 2001 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 818... COLBERT...FRANKLIN...LAUDERDALE...MARION... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 818 WHICH IS IN EFFECT UNTIL 300 PM... BIBB...BLOUNT...CHILTON...CULLMAN...DALLAS... DEKALB...ETOWAH...FAYETTE...GREENE...HALE... JACKSON...JEFFERSON...LAMAR...LAWRENCE...LIMESTONE... MADISON...MARENGO...MARSHALL...MORGAN...PERRY... PICKENS...SHELBY...ST CLAIR...SUMTER...TUSCALOOSA... WALKER...WINSTON...
Local storm report, Nov 24, 1:32 PM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
132 PM CST SAT NOV 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1127 AM HALEYVILLE AL WIND DAMAGE
11/24/01 WINSTON *** ? INJ ***
BUILDINGS DAMAGED
INCLUDING A SHOPPING
CENTER. NUMBER OF
INJURIES UNKNOWN. FROM
EMA.
1130 AM MILLPORT AL TORNADO
11/24/01 LAMAR POSSBILE TORNADO AT
MILLPORT. TREES DOWN AND
BUILDINGS DESTROYED.
FROM VOLUNTEER FD
0100 PM 2SE LINDEN AL TORNADO
11/24/01 MARENGO TORNADO REPORTED BY 911
OFFICE.
0105 PM CULLMAN AL 1.00 IN HAIL
11/24/01 CULLMAN QUARTER SIZE HAIL IN CITY
OF CULLMAN. FROM EMA.
0105 PM FULTONDALE AL 0.75 IN HAIL
11/24/01 JEFFERSON PENNY SIZE HAIL AT
FULTONDALE FROM EMA.
0106 PM AL 1.75 IN HAIL
11/24/01 CULLMAN GOLFBALL SIZE HAIL AT
I-65 AND US 278Local storm report, Nov 24, 1:36 PM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
136 PM CST SAT NOV 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0128 PM TAITS GAP AL TORNADO
11/24/01 BLOUNT TREES AND POWER LINES
DOWN IN TAITS GAP.
NUMEROUS REPORTS FROM
PUBLIC VIA EMA.
0112 PM CULLMAN AL 1.75 IN HAIL
11/24/01 CULLMAN GOLF BALL SIZE HAIL IN
CULLMAN VIA HAM
SPOTTERS.Special weather statement, Nov 24, 1:44 PM CST, 2 hours 40 minutes before
ALZ001>018-022>026-030>035-039-242100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 144 PM CST SAT NOV 24 2001 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 818... COLBERT...FAYETTE...FRANKLIN...LAMAR...LAUDERDALE... LAWRENCE...LIMESTONE...MARION...PICKENS...WINSTON... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 818 WHICH IS IN EFFECT UNTIL 300 PM... BIBB...BLOUNT...CHILTON...CULLMAN...DALLAS... DEKALB...ETOWAH...GREENE...HALE...JACKSON... JEFFERSON...MADISON...MARENGO...MARSHALL...MORGAN... PERRY...SHELBY...ST CLAIR...SUMTER...TUSCALOOSA... WALKER...
Special weather statement, Nov 24, 2:31 PM CST, 1 hour 53 minutes before
ALZ001>018-022>026-030>035-039-242100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 231 PM CST SAT NOV 24 2001 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 818... CULLMAN...GREENE...HALE...MADISON...MARENGO... MORGAN...SUMTER...TUSCALOOSA...WALKER... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 818 WHICH IS IN EFFECT UNTIL 300 PM... BIBB...BLOUNT...CHILTON...DALLAS...DEKALB... ETOWAH...JACKSON...JEFFERSON...MARSHALL...PERRY... SHELBY...ST CLAIR...
Special weather statement, Nov 24, 3:01 PM CST, 1 hour 23 minutes before
ALZ001>018-022>026-030>035-039-242100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 301 PM CST SAT NOV 24 2001 TORNADO WATCH NUMBER 818 HAS EXPIRED FOR THE FOLLOWING COUNTIES... BIBB...BLOUNT...CHILTON...DALLAS...JACKSON...JEFFERSON... MARSHALL...PERRY.... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 818 WHICH HAS BEEN EXTENDED UNTIL 345 PM... DEKALB...ETOWAH...SHELBY...ST CLAIR...
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 9:36 AM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion | 54 min |
| Nov 24, 9:39 AM CST | Severe Thunderstorm Warning | BMX | Lauderdale | 36 min |
| Nov 24, 9:57 AM CST | Tornado Warning | BMX | Sumter | 63 min |
| Nov 24, 10:22 AM CST | Severe Thunderstorm Warning | BMX | Pickens | 38 min |
| Nov 24, 10:32 AM CST | Tornado Warning | BMX | Pickens | 28 min |
| Nov 24, 10:34 AM CST | Tornado Warning | BMX | Hale | 41 min |
| Nov 24, 10:36 AM CST | Tornado Warning | BMX | Greene | 39 min |
| Nov 24, 10:37 AM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion | 23 min |
| Nov 24, 10:52 AM CST | Tornado Warning | BMX | Fayette, Lamar | 53 min |
| Nov 24, 11:03 AM CST | Tornado Warning | BMX | Tuscaloosa | 42 min |
| Nov 24, 11:12 AM CST | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 48 min |
| Nov 24, 11:28 AM CST | Severe Thunderstorm Warning | BMX | Franklin, Lawrence | 47 min |
| Nov 24, 11:30 AM CST | Tornado Warning | BMX | Bibb | 45 min |
| Nov 24, 11:33 AM CST | Tornado Warning | BMX | Franklin, Lawrence | 42 min |
| Nov 24, 11:35 AM CST | Tornado Warning | BMX | Hale | 25 min |
| Nov 24, 11:36 AM CST | Tornado Warning | BMX | Walker | 24 min |
| Nov 24, 11:41 AM CST | Severe Thunderstorm Warning | BMX | Winston | 49 min |
| Nov 24, 11:41 AM CST | Tornado Warning | BMX | Fayette | 34 min |
| Nov 24, 11:44 AM CST | Tornado Warning | BMX | Marengo, Sumter | 46 min |
| Nov 24, 11:45 AM CST | Tornado Warning | BMX | Tuscaloosa | 30 min |
| Nov 24, 11:48 AM CST | Tornado Warning | BMX | Jefferson | 57 min |
| Nov 24, 11:57 AM CST | Tornado Warning | BMX | Walker | 48 min |
| Nov 24, 12:06 PM CST | Severe Thunderstorm Warning | BMX | Limestone, Morgan | 39 min |
| Nov 24, 12:12 PM CST | Tornado Warning | BMX | Bibb, Tuscaloosa | 33 min |
| Nov 24, 12:17 PM CST | Tornado Warning | BMX | Limestone, Morgan | 43 min |
| Nov 24, 12:18 PM CST | Tornado Warning | BMX | Hale | 42 min |
| Nov 24, 12:25 PM CST | Severe Thunderstorm Warning | BMX | Cullman, Winston | 35 min |
| Nov 24, 12:34 PM CST | Tornado Warning | BMX | Marengo | 41 min |
| Nov 24, 12:40 PM CST | Tornado Warning | BMX | Jefferson | 65 min |
| Nov 24, 12:41 PM CST | Tornado Warning | BMX | Cullman | 49 min |
| Nov 24, 12:46 PM CST | Severe Thunderstorm Warning | BMX | Madison | 44 min |
| Nov 24, 12:51 PM CST | Tornado Warning | BMX | Perry | 39 min |
| Nov 24, 12:56 PM CST | Tornado Warning | BMX | Blount, St. Clair | 49 min |
| Nov 24, 1:10 PM CST | Severe Thunderstorm Warning | BMX | Morgan | 35 min |
| Nov 24, 1:11 PM CST | Tornado Warning | BMX | Etowah | 49 min |
| Nov 24, 1:14 PM CST | Tornado Warning | BMX | Bibb | 46 min |
| Nov 24, 1:16 PM CST | Tornado Warning | BMX | Marshall | 44 min |
| Nov 24, 1:26 PM CST | Tornado Warning | BMX | Morgan | 19 min |
| Nov 24, 1:27 PM CST | Tornado Warning | BMX | Hale, Marengo, Perry | 48 min |
| Nov 24, 1:38 PM CST | Tornado Warning | BMX | St. Clair | 52 min |
| Nov 24, 1:40 PM CST | Tornado Warning | BMX | Madison | 35 min |
| Nov 24, 1:47 PM CST | Tornado Warning | BMX | Shelby | 43 min |
| Nov 24, 1:58 PM CST | Tornado Warning | BMX | DeKalb | 47 min |
| Nov 24, 2:03 PM CST | Tornado Warning | BMX | Etowah | 57 min |
| Nov 24, 2:09 PM CST | Tornado Warning | BMX | Jackson, Marshall | 51 min |
| Nov 24, 2:11 PM CST | Severe Thunderstorm Warning | BMX | Chilton, Perry | 49 min |
| Nov 24, 2:28 PM CST | Severe Thunderstorm Warning | BMX | Shelby | 32 min |
| Nov 24, 2:43 PM CST | Severe Thunderstorm Warning | BMX | St. Clair | 47 min |
| Nov 24, 2:43 PM CST | Tornado Warning | BMX | DeKalb | 32 min |
| Nov 24, 2:51 PM CST | Tornado Warning | BMX | Cherokee | 39 min |
| Nov 24, 3:24 PM CST | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 51 min |
| Nov 24, 3:24 PM CST | Tornado Warning | BMX | Cherokee | 36 min |
| Nov 24, 3:45 PM CST | Tornado Warning | BMX | Talladega | 45 min |
| Nov 24, 3:55 PM CST | Tornado Warning | BMX | Coosa | 35 min |
| Nov 24, 4:01 PM CST | Tornado Warning | BMX | Autauga | 29 min |
| Nov 24, 4:07 PM CST | Tornado Warning | BMX | Calhoun | 23 min |
| Nov 24, 4:10 PM CST | Tornado Warning | BMX | Clay | 50 min |
| Nov 24, 4:16 PM CST | Severe Thunderstorm Warning | BMX | Chilton, Elmore | 29 min |
| Nov 24, 4:25 PM CST | Severe Thunderstorm Warning | BMX | Coosa | 35 min |
| Nov 24, 4:30 PM CST | Tornado Warning | BMX | Cleburne | 45 min |
| Nov 24, 4:38 PM CST | Tornado Warning | BMX | Calhoun, Talladega | 37 min |
| Nov 24, 4:43 PM CST | Tornado Warning | BMX | Coosa | 17 min |
| Nov 24, 4:59 PM CST | Tornado Warning | BMX | Coosa, Tallapoosa | 31 min |
| Nov 24, 5:00 PM CST | Tornado Warning | BMX | Clay | 45 min |
| Nov 24, 5:18 PM CST | Severe Thunderstorm Warning | BMX | Randolph | 27 min |
| Nov 24, 5:40 PM CST | Tornado Warning | BMX | Clay, Randolph | 35 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.